# SDR CA030923006

- Difficulty date: September 17, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Engine: Pwa PT6A50
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Engine
- Condition: Failed
- Part time: 15,537 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENG SHUTDOWN IN FLT WHEN OIL PRESSURE DROPPED BELOW 75 PSI. REMOVED FOR INVEST. ENG FOUND TO HAVE 3 SOURCES OF OIL LOSS, PRINCIPAL ONE IS THOUGHT TO HAVE RESULTED IN RAPID OIL LOSS & MAIN PRESSURE PUMP OIL STARVATION, AN OIL GALLERY PORT ON RGB ACCESSORY G/B WHICH HAD A STRIPPED THREAD & BLANKING PLUG MISSING. THERE WAS NO EVIDENCE IN ENG OF ANY DAMAGE CAUSED BY LACK OF LUBE & PROMPT ENG SHUTDOWN PREVENTED SIGNIFICANT DAMAGE. ENG FOUND TO HAVE BALL BEARING ON ALTERNATOR DRIVE SHAFT FAILED, CAUSING SHAFT TO LOSE LOCATION & ALLOW OIL LEAKAGE AT SEAL. PROPSHAFT OIL SEAL RUNNER & NR 7 BEARING INNER RACE HAD BOTH SPUN ON PROP SHAFT CAUSING SIGNIFICANT MATERIAL LOSS TO ALL 3 PARTS & AN OIL LEAKAGE PATH.
